Alert archive / Washington / Gale Warnings in 2012
Gale Warning 87, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 22, 2012, 1:49 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 1:49 PM PST (21:49 UTC)
- Expired
- Dec 22, 2012, 10:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
992 WHUS76 KSEW 222149 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 149 PM PST SAT DEC 22 2012 PZZ150-153-170-173-230600- /O.UPG.KSEW.SC.Y.1140.000000T0000Z-121223T1700Z/ /O.NEW.KSEW.GL.W.0087.121222T2149Z-121223T0600Z/ /O.EXB.KSEW.SC.Y.1141.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 149 PM PST SAT DEC 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATE THIS EVENING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-230600- /O.UPG.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ /O.NEW.KSEW.GL.W.0087.121222T2149Z-121223T0600Z/ /O.NEW.KSEW.SC.Y.1144.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 149 PM PST SAT DEC 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATE THIS EVENING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-230600- /O.UPG.KSEW.SC.Y.1140.000000T0000Z-121223T1700Z/ /O.NEW.KSEW.GL.W.0087.121222T2149Z-121223T0600Z/ /O.EXB.KSEW.SC.Y.1141.121223T0600Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 149 PM PST SAT DEC 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING OT 15 TO 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-230600- /O.UPG.KSEW.SC.Y.1143.000000T0000Z-121223T1700Z/ /O.NEW.KSEW.GL.W.0087.121222T2149Z-121223T0600Z/ /O.EXB.KSEW.SC.Y.1141.121223T0600Z-121223T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 149 PM PST SAT DEC 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-230600- /O.EXB.KSEW.SC.Y.1141.121223T0000Z-121223T1200Z/ PUGET SOUND AND HOOD CANAL- 149 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-230600- /O.EXA.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 149 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SUNDAY. * WIND...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230600- /O.EXT.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 149 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET. * FIRST EBB...1230 AM SUNDAY. * SECOND EBB...1 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-230600- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 149 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...EAST TO SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-230600- /O.CON.KSEW.SC.Y.1143.000000T0000Z-121223T1700Z/ ADMIRALTY INLET- 149 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
420 WHUS76 KSEW 222246 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PST SAT DEC 22 2012 PZZ150-153-170-173-230700- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1141.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 246 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 20 TO 30 KNOTS LATE THIS EVENING AND THEN EASING TO 15 TO 25 KNOTS SUNDAY MORNING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-230700- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1144.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 246 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE THIS EVENING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-230700- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1141.121223T0600Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 246 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING OT 15 TO 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230700- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 246 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET. * FIRST EBB...1230 AM SUNDAY. * SECOND EBB...1 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-131-230700- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...EAST TO SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-230700- /O.CON.KSEW.SC.Y.1141.121223T0000Z-121223T1200Z/ PUGET SOUND AND HOOD CANAL- 246 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-230700- /O.CON.KSEW.SC.Y.1143.000000T0000Z-121223T1700Z/ ADMIRALTY INLET- 246 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
567 WHUS76 KSEW 230451 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 PM PST SAT DEC 22 2012 PZZ150-153-170-173-231300- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1141.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 851 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 20 TO 30 KNOTS LATE THIS EVENING AND THEN EASING TO 15 TO 25 KNOTS SUNDAY MORNING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-231300- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1144.121223T0600Z-121223T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 851 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE THIS EVENING. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-231300- /O.CON.KSEW.GL.W.0087.000000T0000Z-121223T0600Z/ /O.CON.KSEW.SC.Y.1141.121223T0600Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 851 PM PST SAT DEC 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING OT 15 TO 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-231300- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 851 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET. * FIRST EBB...1230 AM SUNDAY. * SECOND EBB...1 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-131-231300- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 851 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTH TO SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-231200- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T1200Z/ PUGET SOUND AND HOOD CANAL- 851 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-231300- /O.CON.KSEW.SC.Y.1143.000000T0000Z-121223T1700Z/ ADMIRALTY INLET- 851 PM PST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 22, 8:30 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 22, 8:30 AM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PST SAT DEC 22 2012
.SYNOPSIS...LOW PRESSURE ALOFT OFF THE COAST IS EXPECTED TO CONTINUE
TO SPIN SHOWERS ONSHORE BEFORE IT MOVES INLAND BY LATE SUNDAY.
HIGHER PRESSURE ALOFT SHOULD BRING A BRIEF DRY SPELL MONDAY. THEN
ANOTHER PACIFIC FRONTAL SYSTEM IS FORECAST TO MORE PRECIPITATION
ONSHORE WITH THE POSSIBILITY OF SNOW ON SOME LOWLANDS.
&&
.SHORT TERM...A COOL UPPER LEVEL TROUGH REMAINS OFF THE COAST THIS
MORNING. IR SATELLITE IMAGERY SHOWS LOTS OF COLD TOPPED SHOWERS
ROTATING THROUGH THE TROUGH AND MOVING INTO THE PACIFIC NW. SO THE
FORECAST ONSHORE OF SHOWERS TODAY AND PERHAPS SOME BREAKS IN THE
CLOUDS LOOKS GOOD INTO SUNDAY WITH SHOWERS EASING. THE CHANCE OF
TSTMS IN THE COASTAL OFFSHORE WATERS LOOKS ON TRACK AS WELL GIVEN
THE COLD TOPPED CLOUDS.
12Z PROGS IN THUS FAR CONTINUE THE TREND OF MOVING THE TROUGH
ONSHORE LATER ON SUNDAY. THEN SOME RIDGING ALOFT FOR A DRYING TREND
INTO MONDAY. ACTUALLY SOME QUIETER WEATHER HEADING INTO THE
CHRISTMAS HOLIDAY. BUEHNER
.LONG TERM...FROM THE PREVIOUS DISCUSSION...A STRONG FRONTAL SYSTEM
WILL IMPACT THE REGION ON CHRISTMAS FOR MORE RAIN AND MOUNTAIN SNOW
AS WELL AS GUSTY WINDS. THIS SYSTEM BEARS WATCHING AS IT HAS THE
POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL ON PARTS OF THE HOOD CANAL
AREA AND KITSAP PENINSULA. THE SNOW LEVELS WILL BE FAIRLY LOW...SO
THERE IS A CHANCE THAT THE PRECIP COULD START OUT AS SNOW OR A
RAIN/SNOW MIX ELSEWHERE ACROSS THE LOWLANDS. WOULD NOT RULE OUT SOME
ACCUMULATIONS ELSEWHERE ACROSS THE LOWLAND INTERIOR BUT IT APPEARS
THAT THE HOOD CANAL AREA WILL PROBABLY RECEIVE THE MOST.
UNSETTLED CONDITIONS WILL PERSIST ON WED AS AN UPPER TROF MOVES OVER
THE REGION. IT LOOKS LIKE THERE MAY BE A PERIOD OF DRIER WEATHER
NEXT THU AND FRI DUE TO HIGHER PRESSURE ALOFT. CUSHMEER
&&
.HYDROLOGY...
FLOODING ON AREA RIVERS IS NOT EXPECTED THROUGH THE END OF NEXT
WEEK. CUSHMEER
&&
.AVIATION...AN UPPER TROUGH AND SURFACE LOW OVER THE EASTERN PACIFIC
WILL MOVE SLOWLY EAST TODAY AND TONIGHT WITH SOUTHERLY FLOW ALOFT
OVER WESTERN WASHINGTON. AIR MASS MOIST AND SLIGHTLY UNSTABLE.
KSEA...EAST WIND 4-8 KNOTS WILL BECOME SOUTH 9-13 KNOTS THIS
AFTERNOON. SHOWERS SHOULD DECREASE LATER TODAY AS AN UPPER SHORT
WAVE MOVES NORTH. SCHNEIDER
&&
.MARINE...A SURFACE LOW OVER THE WASHINGTON OFFSHORE WATERS WILL
PERSIST THROUGH THE WEEKEND GIVING LIGHT TO MODERATE OFFSHORE FLOW.
IMPULSES ROTATING AROUND THIS LOW WILL MOVE THROUGH THE WATERS...
GIVING PERIODS OF SMALL CRAFT ADVISORY WINDS TO MOST WATERS.
LIGHTER WINDS WILL PREVAIL SUNDAY NIGHT AND MONDAY AS WEAK HIGH
PRESSURE BUILDS OVER THE AREA.
A FRONTAL SYSTEM WILL MOVE OVER THE COASTAL WATERS TUESDAY GIVING
GALE FORCE WINDS THERE. THE FRONT WILL WEAKEN AS IT MOVES INLAND...
BUT SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED AS THE FRONT
MOVES INTO THE INTERIOR TUESDAY NIGHT. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT PUGET SOUND AND HOOD
CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:41 AM PST | Small Craft Advisory | SEW | 20 hr | |
| Dec 22, 1:49 PM PST | Small Craft Advisory | SEW | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.